Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 441, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 28, 2008, 7:00 PM CDT for 4 counties in Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2008, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 28, 2008, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 7:08 PM CDT | TSTM WND DMG | 5 Nw Centralia, MO | TREES DOWN AT INTERSECTION OF 22 AND 157 |
| Aug 28, 7:35 PM CDT | TSTM WND DMG | Columbia, MO | *** 20 INJ *** LIMBS BLOWN OFF OF TREES INTO CARS...LARGE TENT BLOWN OVER CAUSING INJURY ON BLUE RIDGE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Aug 28, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3067 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 290000
SVRLSX
MOC007-019-027-137-290045-
/O.NEW.KLSX.SV.W.0441.080829T0000Z-080829T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT THU AUG 28 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
BOONE COUNTY IN CENTRAL MISSOURI
NORTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
SOUTHEASTERN MONROE COUNTY IN NORTHEAST MISSOURI
* UNTIL 745 PM CDT
* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF STURGEON TO 10
MILES WEST OF ROCHEPORT...AND WERE MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
STURGEON...
ROCHEPORT...
MIDWAY...
HALLSVILLE...
CENTRALIA...
MURRY...
COLUMBIA...
MEXICO...
ASHLAND...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3925 9244 3926 9232 3934 9232 3937 9172
3862 9219 3897 9257
TIME...MOT...LOC 2359Z 309DEG 24KT 3932 9228 3896 9274
$$
GKS1 follow-up statement
000
WWUS53 KLSX 290027
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT THU AUG 28 2008
MOC137-290034-
/O.CAN.KLSX.SV.W.0441.000000T0000Z-080829T0045Z/
MONROE MO-
724 PM CDT THU AUG 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED SOUTHEAST OF THE COUNTY.
A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 11 PM.
LAT...LON 3919 9242 3921 9230 3925 9222 3932 9176
3862 9219 3897 9257
TIME...MOT...LOC 0024Z 315DEG 27KT 3918 9185 3891 9251
$$
MOC007-019-027-290045-
/O.CON.KLSX.SV.W.0441.000000T0000Z-080829T0045Z/
CALLAWAY MO-BOONE MO-AUDRAIN MO-
724 PM CDT THU AUG 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN AUDRAIN...BOONE AND WESTERN CALLAWAY COUNTIES...
AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MEXICO TO MCBAINE...AND WERE
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...MCBAINE...
COLUMBIA...HATTON AND ASHLAND.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS.
SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 3919 9242 3921 9230 3925 9222 3932 9176
3862 9219 3897 9257
TIME...MOT...LOC 0024Z 315DEG 27KT 3918 9185 3891 9251
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 6:04 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 28, 6:04 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 604 PM CDT THU AUG 28 2008 .DISCUSSION... /114 PM CDT THU AUG 28 2008/ LEFTOVERS FROM MCS CONTINUE TO SLOWLY ADVECT SOUTH ACROSS EXTREME EASTERN MISSOURI AND WESTERN ILLINOIS EARLY THIS AFTERNOON. THIS HAS HELD TEMPERATURES BACK ACROSS WEST CENTRAL ILLINOIS AND BACKED WINDS TO THE EAST. BELIEVE THIS AREA OF CONVECTION WILL CONTINUE TO MOVE SOUTH ACROSS SOUTHWEST ILLINOIS THIS AFTERNOON...BEFORE MORE CONVECTION DEVELOPS LATER THIS AFTERNOON ALONG THE COLD FRONT THAT IS CURRENTLY POSITIONED TO OUR NORTHWEST. IN FACT...ATMOSPHERE CONTINUES TO DESTABILIZE ACROSS THE WESTERN HALF OF THE CWA WITH DEWPOINTS RISING INTO THE LOWER 70S AND TEMPERATURES NEAR 90 DEGREES. DEEP LAYER SHEAR OF 30KT WILL KEEP PRIMARY MODE OF CONVECTION MULTICELL...THEREFORE LARGE HAIL AND DAMAGING WINDS WILL BE THREATS WITH THUNDERSTORMS THAT BECOME SEVERE. WILL HAVE TO CAREFULLY WATCH STORMS THAT INTERACT WITH THE OUTFLOW BOUNDARY LAYED OUT ACROSS THE CWA...ENHANCED STORM RELATIVE HELICITY COULD AID IN TORNADOGENESIS. CONVECTION SHOULD WEAKEN LATE THIS EVENING WITH LOSS OF DIURNAL INSTABILITY...AS FRONT PROGRESSES THROUGH THE REMAINDER OF THE CWA. A BEAUTIFUL HOLIDAY WEEKEND LOOKS TO BE IN THE OFFING AS HIGH PRESSURE BUILDS ACROSS THE MIDWEST. MOSTLY SUNNY CONDITIONS AND VERY COMFORTABLE TEMPERATURES/HUMIDITY CAN BE EXPECTED AS WE CLOSE OUT ANOTHER SUMMER VACATION SEASON. THE CENTER OF HIGH PRESSURE WILL GRADUALLY MOVE TO THE EAST OF THE AREA BY MONDAY WITH TEMPERATURES MODERATING TO SEASONAL NORMALS AND HUMIDITY SLOWLY BUILDING BACK INTO THE AREA. TEMPERATURES IN THE UPPER 80S TO NEAR 90 DEGRESS SHOULD BE THE RULE MONDAY AND TUESDAY. MANY QUESTIONS REMAIN IN THE EXTENDED AS HURRICANE GUSTAV WILL SURELY SLOW DOWN THE MEAN FLOW ACROSS THE UNITED STATES NEXT WEEK. EXPECT IT TO DELAY THE PROGRESSION OR STALL THE SHORTWAVE/FRONT THAT APPROACHES OUR CWA ON WEDNESDAY. CURRENT INDICATIONS ARE THAT THE REMNANTS OF THE TROPICAL SYSTEM WILL THEN MOVE DIRECTLY ACROSS OUR CWA. HEAVY RAIN AND FLOODING WILL CERTAINLY BE POSSIBLE NEXT THURSDAY/FRIDAY IF THIS SCENARIO IS CORRECT. STAY TUNED CVKING && .AVIATION... /530 PM CDT THU AUG 28 2008/ FOR THE 00Z TAFS...CDFNT CURRENTLY EXTDG FM WI SW THRU NWRN MO TO THE TX PNHDL WL MOVE SEWD THRU THE CWA TGT. NUMEROUS TSRA HAVE DVLPD ALONG THIS FNT FM NR MKC TO NR IRK ATTM. THIS TSRA ACTIVITY WILL SHIFT SEWD WITH THE CDFNT. TSRA SHOULD MOVE THRU UIN AND COU FM 01-05Z...AND THRU STL/SUS FM 03-07Z FRI. THE SLY SFC WNDS WILL VEER ARND TO A NWLY DIRECTION TGT AFTER PASSAGE OF THE CDFNT. THE CDFNT SHOULD MAKE IT DOWN TO THE STL METRO AREA ARND 06-07Z FRI. ALTHOUGH THE SFC DWPTS WILL BE LOWERING BHND THE CDFNT FOG MAY DVLP IN UIN AND COU LT TGT AND EARLY FRI MRNG WITH A CLRG SKY AND SATURATED GROUND FM THU EVNG RAINFALL. CLOUD CVR IN STL/SUS WILL PROBABLY NOT SCT OUT TIL AFTER SUNRISE FRI MRNG. SFC WNDS WL BE NLY ON FRI AS A SFC RDG BLDS SEWD THRU THE CWA BHND THE CDFNT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 28, 2:53 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 253 PM CDT THU AUG 28 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 253 PM CDT THU AUG 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THESE THUNDERSTORMS WILL BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY ACROSS SOUTHERN MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Aug 28, 6:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG CLARENCE 39.74N 92.26W
08/28/2008 SHELBY MO LAW ENFORCEMENT
A TRANSFORMER WAS KNOCKED DOWN AND STARTED A FIRE
&&
EVENT NUMBER LSX0800899
MILLERLocal storm report, Aug 28, 6:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 2 W NEWARK 39.99N 92.01W
08/28/2008 M55 MPH KNOX MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0800900
MILLERLocal storm report, Aug 28, 6:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 NE SHELBINA 39.74N 91.97W
08/28/2008 E0.75 INCH SHELBY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0800901
JPLocal storm report, Aug 28, 6:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 6 NW GRANVILLE 39.62N 92.18W
08/28/2008 MONROE MO LAW ENFORCEMENT
POWER LINES DOWN
&&
EVENT NUMBER LSX0800902
MILLERLocal storm report, Aug 28, 6:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG CLARENCE 39.74N 92.26W
08/28/2008 SHELBY MO LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
EVENT NUMBER LSX0800903
MILLERLocal storm report, Aug 28, 6:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG SHELBINA 39.69N 92.04W
08/28/2008 SHELBY MO LAW ENFORCEMENT
TREES DOWN ALONG HWY 15 ON THE NORTH SIDE OF TOWN
&&
EVENT NUMBER LSX0800904
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:07 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Pike, Ralls | 53 min |
| Aug 28, 7:21 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Gasconade, Lincoln, Montgomery, Osage and 1 more | 39 min |
| Aug 28, 7:33 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Aug 28, 7:47 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Lincoln, Montgomery, Pike and 2 more | 43 min |
| Aug 28, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 41 min |
| Aug 28, 10:08 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 37 min |
| Aug 28, 11:51 PM CDT | Flash Flood Warning | LSX | Crawford | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.